MAUDE Adverse Event Report: BIOMERIEUX S.A. ID COLOR CATALASE 2X5 ML

BIOMERIEUX S.A. ID COLOR CATALASE 2X5 ML
Catalog Number 55561
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from germany notified biomérieux of false positive results in association with id color catalase (ref.55561, lot 1007568120).The customer tested atcc® 29212¿ enterococcus faecalis and an unknown number of patient enterococcus faecalis and streptococci strains with lot 1007568120.The number of patient strains impacted was not provided.The customer stated the false positive catalase result caused the incorrect vitek® 2 cards to be used for antibiotic susceptibility testing (ast) leading to a delay in obtaining ast results.The customer also tested the isolates using lot 1007205060; false positive results were also obtained.There is no indication or report from the laboratory that the false positive result led to any adverse event related to any patient's state of health.Biomérieux has initiated an internal investigation.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in germany regarding false positive results in association with id color catalase (ref.55561, lot 1007568120).The customer tested atcc® 29212¿ enterococcus faecalis and an unknown number of patient enterococcus faecalis and streptococci strains with lot 1007568120.Production file reviews revealed the lot conformed with specifications for all quality controls tested.Nonconformances and deviations were not detected on this lot number.Retained sample of the impacted lot was tested in parallel with a reference lot (1007812580) with the following atcc strains: s;aureus atcc 25923, s.Epidermidis atcc 12228, listeria monocytogenes atcc 19115, e.Faecalis atcc 29212, and streptococcus group a atcc 86687.All the results obtained conformed with the specifications of the lot.Nonconformance or discrepant results were not obtained.The issue of the customer was not reproduced.There have been no similar complaints for this lot number.See section h10.

Brand Name
ID COLOR CATALASE 2X5 ML
Common Device Name
ID COLOR CATALASE 2X5 ML
Manufacturer (Section D)
BIOMERIEUX S.A.
5 rue des aqueducs
craponne 69290
FR  69290
MDR Report Key10678878
Report Number9615755-2020-00022
Device Sequence Number3000079
Product Code JTO
UDI-Device Identifier03573026092009
UDI-Public03573026092009
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2021
Device Catalogue Number55561
Device Lot Number1007568120
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1